MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3544457MC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
04/03/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Date of explant: (b)(6) 2023.Reason for device explant and/or reoperation: rupture.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 39-year-old female patient underwent a primary breast augmentation surgery with a left-sided 510cc mentor memorygel breast implant.Post-operatively, the patient experienced possible bilateral rupture of her prostheses, which was confirmed via computerized tomography scan.As a result, the patient is scheduled for removal surgery on (b)(6) 2023.This report is for the right implant.Refer to manufacturing report number 1645337-2023-04757 for the contralateral event.
Additional Manufacturer Narrative
On june 02, 2023, mentor received the device for evaluation.On june 15, 2023, mentor completed a visual inspection, leak testing, and microscopic examination of the returned device.Device evaluation summary: visual analysis of the returned sample revealed that the breast implant had an area of siltex cracking on the posterior view.Leak testing was performed, according to mentor procedure, and it revealed a tear within the siltex cracking, measuring approximately less than 0.1 cm.Additionally, no other leak sites were detected.A microscopic examination was performed and no instrument damage was observed at the edges of the tear.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Manufacturer¿s reference number: (b)(4).